Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 27, 2001, 5:24 PM MDT for Bowman County, North Dakota. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 5:24 PM MDT (23:24 UTC)
- Expired
- Jun 27, 2001, 6:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bowman County, ND
The radar
The Rapid City radar (KUDX), 227 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:35 PM MDT | Hail 0.75 | Rhame, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:00 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 272325 SVRBIS NDC011-280015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 524 PM MDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA THIS INCLUDES THE CITY OF BOWMAN * UNTIL 615 PM MDT * AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF BOWMAN...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RHAME AND BOWMAN AT 600 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT, YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4597 10385 4595 10343 4626 10328 4626 10382 JENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:25 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 27, 3:25 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 425 PM CDT WED JUN 27 2001 SEVERE THUNDERSTORM WATCH ALREADY ISSUED FOR WESTERN THIRD OF NORTH DAKOTA AND FLASH FLOOD WATCH ALREADY ISSUED FOR THE NORTHWEST AND NORTH CENTRAL. WARM FRONT ACROSS SOUTHERN ND WITH DEW POINTS AROUND 70 WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. SURFACE LOW IN SOUTHEAST MONTANA FORECAST TO SLIDE EAST TONIGHT AS H5 ENERGY IN NORTHEAST WYOMING ALSO MOVES EAST. SOUTH DAKOTA BORDER AREA MOST UNSTABLE...BUT CAPPED IN WARM AIR. EXPECT MOST ACTION TO BE FAR WEST INTO NORTH CENTRAL. CONCERN NORTHWEST IS THE 1.50 TO 2.50 INCHES OF RAIN FROM THIS MORNING. WITH FLASH FLOOD GUIDANCE AT AROUND 2.50 INCHES BEFORE THAT RAIN...FEEL FLASH FLOODING POSSIBLE ISN AREA. MODELS INDICATE POSSIBLE MCS FORMING FROM THE STORMS AND MOVING TO THE MINOT AREA OVERNIGHT. OPTED TO INCLUDE KMOT AREA IN THE FF WATCH. CDFNT MOVES TO CENTRAL ND THURSDAY MORNING WITH LEFTOVER MORNING CONVECTION DYING OUT. NUMERICAL TEMPERATURE GUIDANCE SUGGESTS THAT THE FRONT STALLS SOMEWHERE BETWEEN KMOT AND KDVL...AND KBIS AND KJMS. THIS COULD MEAN THE EASTERN COUNTY WARNING AREA REDEVELO_PS STORMS THURSDAY AFTERNOON. .BIS...FLASH FLOOD WATCH TONIGHT FOR THE NORTHWEST AND NORTH CENTRAL PARTS OF NORTH DAKOTA...BASICALLY WILLISTON/WATFORD CITY...THROUGH MINOT/TOWNER...AND NORTH. JP MARTIN
In the hours before
Local storm report, Jun 27, 1:19 PM MDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
219 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM CROSBY ND HEAVY RAIN
06/27/01 DIVIDE STORM SPOTTER REPORTED
2.1 INCHES OF RAIN.Local storm report, Jun 27, 2:58 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM CROSBY ND HEAVY RAIN
06/27/01 DIVIDE STORM SPOTTER REPORTED
2.1 INCHES OF RAIN.
RETRANSMISSION TESTLocal storm report, Jun 27, 5:09 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
609 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 3 S GOLVA ND .88 INCH HAIL
06/27/01 GOLDEN VALLEY REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:58 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley, Slope | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.